Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 30, 2024, 3:24 AM PDT. It took effect at Jul 2, 2024, 2:00 AM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2024, 3:24 AM PDT (10:24 UTC)
- In effect from
- Jul 2, 2024, 2:00 AM PDT
- Expired
- Jul 3, 2024, 8:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
934 WWUS86 KEKA 301024 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 324 AM PDT Sun Jun 30 2024 CAZ264-301830- /O.NEW.KEKA.FW.W.0003.240702T0900Z-240703T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 324 AM PDT Sun Jun 30 2024 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 AM to 8 PM PDT Tuesday. * AFFECTED AREA...Fire weather zone 264 including Southeast Lake County. * WIND...Northeast wind of 12 to 18 mph, gusting up to 30 mph. Wind will be restricted to high ridges in the morning but mix down to lower elevations in the early afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
7 follow-up statements
046 WWUS86 KEKA 301353 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 653 AM PDT Sun Jun 30 2024 CAZ264-302200- /O.CON.KEKA.FW.W.0003.240702T0900Z-240703T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 653 AM PDT Sun Jun 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 264 including Southeast Lake County. * WIND...Northeast wind of 12 to 18 mph, gusting up to 30 mph. Wind will be restricted to high ridges in the morning but mix down to lower elevations in the early afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
069 WWUS86 KEKA 010918 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 218 AM PDT Mon Jul 1 2024 CAZ264-021000- /O.EXT.KEKA.FW.W.0003.240702T0900Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 218 AM PDT Mon Jul 1 2024 ...RED FLAG WARNING NOW IN EFFECT FROM 2 AM TUESDAY TO 8 PM PDT WEDNESDAY... * AFFECTED AREA...Fire weather zone 264 including Southeast Lake County. * WIND...Northeast wind of 12 to 18 mph, gusting up to 30 mph. Wind will be restricted to high ridges overnight but mix down to lower elevations early each afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
115 WWUS86 KEKA 020954 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 254 AM PDT Tue Jul 2 2024 CAZ264-021800- /O.CON.KEKA.FW.W.0003.000000T0000Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 254 AM PDT Tue Jul 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * AFFECTED AREA...Fire weather zone 264 including Southeast Lake County. * WIND...Northeast wind of 12 to 18 mph, gusting up to 30 mph. Wind will be restricted to high ridges overnight but mix down to lower elevations early each afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
675 WWUS86 KEKA 021746 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1046 AM PDT Tue Jul 2 2024 CAZ264-031000- /O.CON.KEKA.FW.W.0003.000000T0000Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1046 AM PDT Tue Jul 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * AFFECTED AREA...Fire weather zone 264 including Southeast Lake County. * WIND...Northeast wind of 12 to 18 mph, gusting up to 30 mph. Wind will be restricted to high ridges overnight but mix down to lower elevations early each afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
058 WWUS86 KEKA 031011 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 311 AM PDT Wed Jul 3 2024 CAZ264-031815- /O.CON.KEKA.FW.W.0003.000000T0000Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 311 AM PDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast wind of 10 to 15 mph, gusting up to 25 mph. Wind will be restricted to high ridges overnight but mix down to lower elevations early each afternoon. * HUMIDITY...Poor overnight RH recovery of 30 to 40 percent followed by very dry daytime RH below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
635 WWUS86 KEKA 032113 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 213 PM PDT Wed Jul 3 2024 CAZ264-040300- /O.CON.KEKA.FW.W.0003.000000T0000Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 213 PM PDT Wed Jul 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast wind of 10 to 15 mph this afternoon. * HUMIDITY...Very dry daytime RH below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
883 WWUS86 KEKA 040300 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 800 PM PDT Wed Jul 3 2024 CAZ264-040400- /O.EXP.KEKA.FW.W.0003.000000T0000Z-240704T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 800 PM PDT Wed Jul 3 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:00 PM PDT, 12 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM PDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PDT Sat Jun 29 2024
.SYNOPSIS...Dry and seasonable conditions will continue through
weekend along with gusty northwest wind in the afternoon. A strong
heatwave will build early through at least mid week.
&&
.DISCUSSION...Seasonable weather will continue through the weekend
with interior highs around 90. The coastal pressure gradient will
peak this afternoon and Sunday afternoon as an upper trough moves
east and high pressure quickly builds on its heels. This will
bring gusty northwest wind this afternoon gusting between 20 and
30 mph on exposed ridges and in channeled terrain.
There is high confidence that very strong high pressure will build
early this week, generating significantly warmer than normal
temperatures by Tuesday. By Wednesday, NBM shows a 90 to 100% chance
of highs in excess of 100 throughout inland valleys of Lake,
Mendocino, and Trinity Counties. Focused on the Russian River
Valley, there is even a 60 to 80% chance of highs above 110 just in
time for the 4th of July. Such values will rival the daily high
record for Ukiah. Overnight lows will bring little relief,
especially along midslope areas and ridges of Mendocino and Lake
counties where lows are likely to stay above 70.
Such high temperatures are expected to bring Major to isolated
Extreme HeatRisk around Clear Lake and in the Russian River Valley.
where and excessive heat watch has been issued. Widespread Moderate
HeatRisk is expected throughout the rest of the interior. Despite
similar high temperatures, much cooler overnight lows in the 50s for
Trinity and northern Mendocino County will help lower the overall
HeatRisk. Though there are flagged areas of Major or even Extreme
HeatRisk beyond Lake and southern Mendocino, the vast majority of
the populated areas show only Moderate HeatRisk. These areas will
need to be watched closely in the coming days as the need for
further heat products may increase.
Above average temperatures are most likely to persist late into the
week. That said, the presence of a surface low pressure off the
coast late in the week may disrupt the heat depending on how
efficiently it can break up larger scale high pressure and pull in
marine influence. It is possible its impact will be negligible, with
about 50% of model ensemble members showing Major to Extreme
HeatRisk continuing even late into the week. /JHW
&&
.AVIATION...Pics from the sky shows high altitude cirrus sweeping
across our area today ahead of a weak frontal passage. As of right
now, VFR conditions are stable at all terminals. This is forecasted
to change this afternoon/evening as a marine stratus push should
lower ceiling heights between 1000-500ft (probabilities at these
heights at 90% & 50% respectively). Model guidance even suggests
possible ceiling heights of only a couple hundred feet AGL late
tonight into early tomorrow morning for coastal terminals. Fog
coverage and lowered visibilities will possibly be allowing LIFR
conditions to reform. AT KUKI, when the winds eventually pick up,
they are forecasted to stay from the north with no low cloud
coverage expected. Thus, KUKI should remain in VFR conditions for
the next 24 hours.
&&
.MARINE...Northerly winds will continue to ease across the
waters today into tomorrow, especially north of Cape Mendocino as a
weak frontal system moves through. Strong breezes will continue
across the southern waters today, with locally near-gale to gale
force gusts downwind of Cape Mendocino. NDBC buoys observations are
reporting WNW seas around 4-6 feet @ 5-7 seconds. A WNW swell should
enter our waters tonight bringing an additional wave group of 5ft @
12s to the sea state. Tomorrow morning will show Steep seas around 7-
9 feet will remain across the southern water zones over the weekend.
Monday, winds are forecast to strengthen again as a high pressure
offshore begin to builds in quickly in the wake of the trough. A
thermal trough is then expected to develop near the coast Monday
night/early Tuesday and favor moderate to strong pressure gradient.
Widespread strong to near gale force winds and very steep, hazardous
seas (12-16 ft @ 10 s) are forecasted for early to mid next week.
Confidence is high for high for gale force gusts up to 40 kt over
the outer waters, with locally gales downwind of Cape Mendocino.
&&
.FIRE WEATHER...Seasonable warm and dry conditions will persist
through the weekend. A tightening pressure gradient will continue to
enhance northwest winds today with gusts of 20 to 30 mph most likely
on exposed ridges and in channeled terrain. This is especially true
in southern Mendocino and Lake Counties. Onshore flow will slightly
increase humidity, but interior valleys will still be dry with
minimum RH down to 20%. In combination, wind and RH will create
locally critical fire weather conditions in the afternoon,
especially in fine fuels below 2000 feet in elevation. Thankfully,
such conditions will be short lived during the late afternoon and
evening. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Excessive Heat Watch from Tuesday morning through late
Thursday night for CAZ113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Monday for PZZ455-475.
Small Craft Advisory until 9 AM PDT Sunday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:15 AM PDT | Gale Watch | EKA | 13 hr | |
| Jun 30, 2:15 AM PDT | Small Craft Advisory | EKA | 62 hr | |
| Jun 30, 3:19 AM PDT | Excessive Heat Warning | EKA | Humboldt, Lake, Mendocino, Trinity | 14 days |
| Jun 30, 3:19 AM PDT | Heat Advisory | EKA | Humboldt, Mendocino, Trinity | 14 days |
| Jun 30, 2:52 PM PDT | Gale Warning | EKA | 3 days |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.